Has anyone else experienced unexplained weight loss after injecting Tymlos for 6 months?
Interested in more discussions like this? Go to the Osteoporosis & Bone Health Support Group.
Welcome @frales, According to the article from Mayo Clinic, loss of appetite and loss of weight are common side effects with Tymlos (abaloparatide) injection. https://www.mayoclinic.org/drugs-supplements/abaloparatide-subcutaneous-route/side-effects/drg-20406221
I believe fellow members @rubyz and @kilh also experienced weight loss.
Frales, have you mentioned the weight loss to your doctor? Are you concerned about the amount of weight you're losing and getting good nutrition?
Jump to this post
Thank you for the welcome @colleenyoung. I have made my doctor aware of my weight loss. Currently approximately a pound a week. I don’t, however have a reduced appetite. In fact, I am trying to eat more calories than in the past, to no avail.
I'm glad you told your doctor and that you are monitoring this. Your doctor will want to rule out anything else that might be contributing to the unexpected weight loss. It may be coincidental that it started at the same time as you began treatment with Tymlos.
I have lost weight on Tymlos, about 5 months in. My interest in food (appetite) is lower and in general things taste less delicious or no longer delicious. Chocolate! My favorite salty snack! I'm going to notify my doctor because this is the lowest weight I've been since I was in my 20's and I'm aware that I'm losing muscle mass despite daily exercise.
I'm down to 93 pounds. I'm currently taking cyproheptadine 4mg. 4 times a day but I'm still losing weight. Any suggestions would be greatly appreciated.
Hello @lingling. Are you experiencing some of the side-effects that @thinwhitewoman talked about as far as some loss of appetite or are you more like @frales who hasn't experienced a loss of appetite and is still losing weight?
@thinwhitewoman and @frales, I thought I'd check in, how are you doing? What has helped with unexpected weight loss for you?
Thanks for asking, I ate like crazy and put the weight back on. It’s held steady for the past few months. Still don’t know why it happened.
Loss of weight can be a symptom of high calcium levels which can be caused by tymlos- I sometimes have loss of appetite and just plan my meals for a few days and just eat it - I have blood test every 3 months - level increased but still in normal range
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In